MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C166E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: e tlw1616c82e, serial/lot #: (b)(4), ubd: 25-sep-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted for the endovascular treatment of a 52mm abdominal aortic aneurysm.It was reported that the patient presented emergently fourteen days later with a pulseless right femoral artery and a ct and angiogram confirmed a limb occlusion.A secondary procedure was carried out and endurant aui stent graft was implanted and a femoral-femoral bypass carried out which resolved the occlusion.As per the physician the cause of the event is patient anatomy.The patient was reported to have a long narrow distal aorta with diameters of 27-28-25.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Film analysis: the exact cause of the reported limb occlusion could not be determined from the pre-implant films provided.The ct¿s returned were non-contrast; therefore, no assessment of vessel patency or thrombus could be performed.Images during implant were also not returned, and ct¿s/angiograms during the reported occlusion event were not available for assessment of the event and evaluation of the post-implant stent graft configuration.A returned pre-implant angiogram study during contrast injections and flow lumen evaluation revealed that the proximal neck likely contained significant thrombus.The flow lumen diameter measured ~20mm just below the right renal, and narrowed down to ~11mm near the distal end of the 50mm length proximal neck.It is possible that oversizing of the 32mm bifurcate within the thrombus filled aortic neck may have compressed the stent graft which subsequently contributed to the occlusion.Implanting within the long (40mm) and relatively narrow (23 ¿ 19mm flow lumen diameter) distal aorta may have also been a contributor.This may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9551871
Report Number9612164-2020-00070
Device Sequence Number14318212
Product Code MIH
UDI-Device Identifier00613994990990
UDI-Public00613994990990
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2021
Device Model NumberETBF3216C166E
Device Catalogue NumberETBF3216C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR